Cases of so-called “COVID arm” are seemingly on the rise, with some experiencing pink, swollen pores and skin days after receiving the COVID-19 vaccine.
The American Academy of Dermatology Association has opened a registry for well being care suppliers to report such reactions of their sufferers in an effort to higher perceive the “dermatologic manifestations” of the coronavirus vaccine, they stated.
Dr. Elizabeth Houshmand, a board-certified dermatologist in Texas, informed native information station KXAS-TV that the swollen, pink patches some may even see on their arm days after receiving the vaccine point out a “mounting immune response.”
“It’s uncomfortable however I wouldn’t let it cease you from getting the vaccine,” she stated.
On its web site, the Centers for Disease Control and Prevention (CDC) states that frequent uncomfortable side effects of the COVID-19 vaccine embrace ache and swelling on the injection web site. Some might also expertise fever, chills, fatigue, or a headache.
The CDC advises inserting a clear, cool, moist washcloth over the injection web site ought to one expertise ache, additionally recommending to “use or train your arm” to cut back any discomfort.
Those who expertise a rise of redness or tenderness on the injection web site 24 hours after receiving the vaccine or have any “worrying” uncomfortable side effects that don’t subside after a couple of days ought to communicate to their physician, the CDC says.